MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PRB35-06-150-120
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a protege everflex stent to treat a moderately calcified, moderately tortuous, chronic total occlusion(cto) 100% stenotic fibrous lesion in the mid/distal/proximal superficial femoral artery(sfa).The artery diam eter and lesion length were reported to be 6mm/300mm, respectively.The lesion was pre-dilated with a 6x300x130admiral xtreme balloon.There was no damage noted to the packaging and no issues noted when removing the balloon from the tray.The device was prepped without issue.A 7fr non-medtronic sheath along with a 0.035 non medtronic with no embolic protection was used.The device did not pass through a previously deployed stent no resistance was encountered nor excessive force applied when accessing the lesion.On first inflation to 6atm, the balloon burst.All fragments of the balloon were retrieved from the patient.A new 6x300 admiral xtreme balloon was used to complete the pre-dilation.The everflex stent was then introduced but it was reported that the stent got stuck on the 0.035 wire.The stent and wire had to be removed as a unit.The stent was reported to have flared at the distal tip.A new wire was then used to cross the lesion and a 6x150 everflex stent was deployed in the distal sfa.A 7x150 everflex stent was then placed in the mid sfa.The 6x300 admiral xtreme that was used for the pre-dilation was then used for post dilation.Post procedure angiogram looked good.There was no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the device was safely removed from the patient, a pinhole leak was reported.The stent and guidewire were safely removed as a unit.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8615707
Report Number2183870-2019-00267
Device Sequence Number19335564
Product Code NIP
UDI-Device Identifier00821684069264
UDI-Public00821684069264
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2020
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberA546645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight82